Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 62, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 15, 2003, 1:57 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 1:57 PM EDT (17:57 UTC)
- Expired
- Jun 15, 2003, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 151759 FFWPBZ WVC077-093-152100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA TUCKER COUNTY IN WEST VIRGINIA * UNTIL 500 PM EDT * AT 157 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN OVER THE SOUTHERN HALF OF PRESTON COUNTY AND OVER MUCH OF TUCKER COUNTY. THE HEAVIEST RAIN IS OVER WOLF RUN AND HORSESHOE RUN IN TUCKER COUNTY AND SNOWY CREEK IN PRESTON COUNTY NEAR TERRA ALTA. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS...MASONTOWN... PARSONS...ROWLESBURG AND TERRA ALTA... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:24 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 10:24 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1024 AM EDT SUN JUN 15 2003 ZONE UPDATE THIS MORNING TO ADJUST FIRST PERIOD. FOR THIS AFTN WE HAVE CONFINED PCPN TO NRN WV, EXTREME SE OH AND PA COUNTIES ALONG MASON-DIXON LINE. FFA CONTINUES TIL 4PM OVER NRN WV AND GARRETT CTY MD DUE TO SATURATED SOIL AND HIGH FLOW FROM RECENT HEAVY RAIN. IT WILL NOT TAKE MUCH RAIN AT ALL TO CAUSE MORE HIGH WATER PROBLEMS. REST UNCHANGED. PIT 79 57 78 55 / 30 10 10 10 HLG 79 57 78 55 / 30 10 10 10 MGW 80 59 80 58 / 60 40 10 20 ZZV 80 59 79 57 / 30 20 10 20 PHD 80 59 79 57 / 30 20 10 20 FKL 78 55 76 53 / 10 10 10 10 DUJ 78 55 76 53 / 10 10 10 10 LBE 79 57 78 55 / 30 10 10 10 BTP 78 55 76 53 / 10 10 10 10 IDI 79 57 78 55 / 30 10 10 10 ODM 76 53 74 52 / 60 40 10 20 .PBZ... MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ012...WVZ021>023...WVZ041. RS
Hazardous weather outlook, Jun 15, 5:10 AM EDT, 8 hours 47 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY FLASH FLOODING IS POSSIBLE TODAY ACROSS NORTHERN WEST VIRGINIA IN THE COUNTIES OF MARION...MONONGALIA...PRESTON...TUCKER AND WETZEL AND IN GARRETT COUNTY MARYLAND. SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE IN THESE COUNTIES. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ON TUESDAY AND WEDNESDAY COULD PRODUCE HEAVY DOWNPOURS THAT COULD RESULT IN FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
In the hours before
Special weather statement, Jun 15, 1:46 PM EDT, 11 minutes before
MDZ001-WVZ023-041-152000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT SUN JUN 15 2003 ...HEAVY RAINFALL OVER THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF HEAVY RAIN OVER THE SOUTHERN HALF OF PRESTON COUNTY WV AND GARRETT COUNTY MD AND ALL OF TUCKER COUNTY WV. RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE. THE HEAVIEST RAIN IS OVER WOLF RUN AND HORSESHOE RUN IN TUCKER COUNTY AND SNOWY CREEK IN PRESTON COUNTY NEAR TERRA ALTA. IF YOU ARE TRAVELING WATCH FOR PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. HEAVY RAINFALL CAN QUICKLY REDUCE VISIBILITIES. A FLOOD WATCH IS IN EFFECT UNTIL 10 PM TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:43 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 15, 2:26 AM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 15, 3:25 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.